Duloxetine side effects: I just started taking... - NRAS

NRAS
26,490 members30,397 posts

Duloxetine side effects

Melibags
Melibags
10 Replies

I just started taking duloxetine 60my daily only two days ago.

The side effects have been awful, nausea,vomiting, unable to ear, headache, dizzy and now a twitchy body. I've been stuck in bed it's so bad.

My Dr is closed. Do I continue taking them?

10 Replies
oldestnewest
nomoreheels

Hiya Melibags. I'm afraid all but one of the symptoms you're having are common ones, being unable to hear isn’t one though tinnitus is (ringing or buzzing) typically is.

A first dose of 60mg is pretty high, it’s more normal to start low & increase as necessary over a few weeks. Did your GP say if he was going to review you any time soon?

It's your call whether to stop taking them but as you've only just started taking them I think if it was me I would be going to your local walk-in centre for proper medical advice. As you've only been on them so little time it would probably be ok but much longer then tapering would be necessary, this type of med you never just stop taking generally. I witnessed what can happen they are stopped, & that was the advice of a doctor.

2 likes
Reply
Melibags

Thanks

I've been so I'll with them, unfortunately I don't have a walk in centre near me. There is a bell line though, I will call them.

Reply
nomoreheels

Were you able to get any advice? I hope so & that you're ok.

Reply
Hisue
Hisue
in reply to nomoreheels

I am not a dr, but if you cannot function because of the dulox and have only taken it 2 days, stop it, call your doc leave a Pls call back, asap, message. Do they have covering dr or NP In UK, when doc is unavailable?

2 likes
Reply
AgedCrone

To be on the safe side Call 111.....it’s not a drug you can just stop taking.

They have clinically qualified people you can speak to.

3 likes
Reply
Cheylann

I had to respond when I saw duloxotene. Why are you taking them. You won't believe that boots gave me duloxotrne instead of esemeperazole and o took 80mgs. Honestly I thought I was dying. The same awful symptoms you are having. Banging in my ears, double vision, nausea, muscle aches etc. I couldn't stay in bed as was all twitchy and agitated. It was awful. I took them for 7 days before realising their mistake . I was so ill doc thought it was a virus when all along it was those tabs. Anyway after stopping took about a week for side effects to go away. Needless to say I will never ever again put one of those drugs in my body no matter what!! Hope you feel better.

1 like
Reply
TMeyer

I have been taking this 100mg daily and I have been lucky, no side effects except for the loss of weight.

Reply
medway-lady

I take Pregabalin for nerve pain ( Shingles) 50 twice a day , it is similar and I do twitch every now and again; it was worse when first began it but now its just the weirdest jolt, like a tiny electric shock that moves about but not had any of the other effects. I honestly could not do without this medication as Shingles really hurts ! I know its ween off drug if taken for a lenthly period. And suggest that two days is ok to just stop but it would be best to talk to GP first anyway.

Reply
IanHarry

Hope you have got to dr's and resolved your issue. I've had various issues with various medications( including this one) in the past. If you are at all worried listen to your gut, if it feels wrong it possibly is, it was for me. But I don't know your health issues & I'm not in anyway a medical professional but get a second/ even third opinion. Mind are a great organisation ( if you are in the UK) they could possibly advise. Good luck.

Reply
IanHarry

Failing that, a qualified pharmacist if dr's are not available, will give you all of the advice on how to stop taking reducing medication, side effects etc

1 like
Reply

You may also like...